Alert archive / Arizona / Flash Flood Warnings in 2010
Flash Flood Warning 35, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Aug 7, 2010, 8:43 PM MST for Cochise County, Arizona. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 7, 2010, 8:43 PM MST (03:43 UTC)
- Expired
- Aug 7, 2010, 10:45 PM MST
- In force
- 2 hr
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Cochise County, AZ
The radar
The Tucson radar (KEMX), 47 km from the middle of the area, began a volume at 03:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 9:20 PM MST | FLASH FLOOD | 4 Sse Sierra Vista, AZ | STREETS FLOODED. 2.45 INCHES OF RAIN SO FAR THIS EVENING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 37 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 3.7 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 2679 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
348
WGUS55 KTWC 080343
FFWTWC
AZC003-080545-
/O.NEW.KTWC.FF.W.0035.100808T0343Z-100808T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
843 PM MST SAT AUG 7 2010
THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN COCHISE COUNTY IN SOUTHEAST ARIZONA...
THIS INCLUDES THE CITY OF SIERRA VISTA...
* UNTIL 1045 PM MST
* AT 832 PM MST...LOCAL LAW ENFORCEMENT OFFICIALS...AUTOMATED STREAM
GAGES...AND TRAIN SPOTTERS CONTINUED TO REPORT FLASH FLOODING FROM
THUNDERSTORMS THAT CONTINUED OVER SOUTHWEST COCHISE COUNTY...
MOVING NORTH AT 15 MPH. OVER 2 INCHES OF RAIN HAVE ALREADY FALLEN
IN PARTS OF THE WARNING AREA THIS EVENING...WITH ANOTHER INCH OF
RAIN POSSIBLE THROUGH 10 PM.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HUACHUCA CITY...RAMSEY CANYON...HUACHUCA CANYON...CORONADO
NATIONAL MEMORIAL...HEREFORD...WHETSTONE...AND CHARLESTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. DO NOT DRIVE INTO FLOODED ROADWAYS.
THIS EXTENDS AND EXPANDS THE FLASH FLOOD WARNING PREVIOUSLY IN
EFFECT FOR SOUTHWEST COCHISE COUNTY.
&&
LAT...LON 3162 11044 3175 11034 3175 11012 3134 11012
3134 11045
$$
PYTLAK2 follow-up statements
723
WGUS75 KTWC 080433
FFSTWC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
933 PM MST SAT AUG 7 2010
AZC003-080545-
/O.CON.KTWC.FF.W.0035.000000T0000Z-100808T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COCHISE AZ-
933 PM MST SAT AUG 7 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 PM MST FOR
SOUTHWESTERN COCHISE COUNTY...
AT 924 PM MST...TRAINED WEATHER SPOTTERS CONTINUED TO REPORT FLASH
FLOODING OVER SOUTHWEST COCHISE COUNTY...PARTICULARLY JUST NORTH OF
SIERRA VISTA NEAR HUACHUCA CITY AND FORT HUACHUCA...AND JUST SOUTH
OF SIERRA VISTA NEAR RAMSEY CANYON AND NICKSVILLE. ALTHOUGH THE
HEAVIEST RAINS HAVE MOVED NORTHEAST OF THE AREA...TWO SPOTTERS NEAR
RAMSEY CANYON REPORTED UP TO 2.5 INCHES OF RAIN THIS EVENING.
DOPPLER RADAR ESTIMATES THAT SIMILAR AMOUNTS FELL IN THE UPPER
REACHES OF THE BABOCOMARI RIVER WEST OF HUACHUCA CITY.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HUACHUCA
CITY...SIERRA VISTA...RAMSEY CANYON...AND CORONADO NATIONAL MEMORIAL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 3162 11044 3175 11034 3175 11012 3134 11012
3134 11045
$$
PYTLAK912
WGUS75 KTWC 080542
FFSTWC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
1042 PM MST SAT AUG 7 2010
AZC003-080552-
/O.EXP.KTWC.FF.W.0035.000000T0000Z-100808T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COCHISE AZ-
1042 PM MST SAT AUG 7 2010
...THE FLASH FLOOD WARNING WILL EXPIRE AT 1045 PM MST FOR
SOUTHWESTERN COCHISE COUNTY...
HEAVY RAINFALL HAD ENDED FOR THE NIGHT. HOWEVER...SOME SMALL STREAMS
AND WASHES COULD STILL BE EXPERIENCING HIGH FLOWS OVERNIGHT.
LAT...LON 3162 11044 3175 11034 3175 11012 3134 11012
3134 11045
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 7, 2:45 PM MST, 5 hours 58 minutes earlier.
Area forecast discussion, Aug 7, 2:45 PM MST, 5 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 245 PM MST SAT AUG 7 2010 .SYNOPSIS...A MOIST SOUTHERLY FLOW ALOFT WILL BRING SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TONIGHT AND AGAIN SUNDAY. SOME THUNDERSTORMS MAY PRODUCE HEAVY RAINFALL THIS EVENING PARTICULARLY FROM TUCSON SOUTHWARD AND WESTWARD. SOUTHWESTERLY FLOW ALOFT WILL THEN RESULT IN DRIER CONDITIONS AND A WARMING TREND DURING THE UPCOMING WEEK. && .DISCUSSION...KEMX WSR-88D DETECTED SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS MOVING NWD ACROSS WRN/CENTRAL PIMA COUNTY AT 2140Z. OTHER ISOLATED SHOWERS AND THUNDERSTORMS WERE MOVING NWD ACROSS NRN GREENLEE/ERN COCHISE/SANTA CRUZ COUNTIES...AND PRECIP ECHOES WERE DEVELOPING DURING THE PAST 15-30 MINUTES ACROSS NRN SONORA. BASED ON RADAR TRENDS AS WELL AS 07/18Z NAM/GFS...07/20Z RUC13... AND UNIV OF AZ GFS/WRF SOLUTIONS...BELIEVE THE BULK OF PRECIP DURING THE NEXT FEW HOURS OR INTO THIS EVENING WILL OCCUR SOUTH AND WEST OF TUCSON ACROSS WRN/CENTRAL PIMA COUNTY AND SANTA CRUZ COUNTIES. THEREAFTER...FOCUS OF ACTIVITY SHOULD SHIFT SOMEWHAT EWD...OR FROM THE TUCSON METRO AREA EWD ACROSS GREENLEE/GRAHAM/COCHISE COUNTIES LATER TONIGHT. GIVEN THE CONTINUING FAIRLY HIGH PWATS WILL CONTINUE TO DEPICT SOME THUNDERSTORMS PRODUCING HEAVY RAINFALL THIS EVENING. HAVE NOTED THAT 07/18Z NAM MAINTAINS PRECIP INTO SUN MORNING ACROSS SE PINAL COUNTY. THUS THE EVENING SHIFT MAY NEED TO ADJUST THE OFFICIAL FORECAST ACCORDINGLY. THE THREAT FOR SEVERE THUNDERSTORMS TONIGHT APPEARS QUITE MINIMAL...WITH THE MAIN THREAT BEING THE POTENTIAL FOR HEAVY RAINFALL. ACTIVITY TO BE AIDED WITH THE APPROACH OF A REMNANT MCV CURRENTLY ENTERING NWRN SONORA FROM THE CENTRAL GULF OF CALIFORNIA REGION. UPPER TROUGH OVER CALIFORNIA WITH HIGH PRESSURE CENTERED OVER W TX TO CONTINUE TO RESULT IN A FAIRLY MOIST GENERALLY SLY FLOW OVER SE AZ SUN. THUS...STILL ANOTHER CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS SUN. THEREAFTER...DEEPER MOISTURE IS PROGGED TO BE EAST OF THIS FORECAST AREA DURING THE UPCOMING WEEK IN RESPONSE TO DRIER SWLY FLOW ALOFT. STARTING ABOUT MIDWEEK THERE WERE DIFFERENCES BETWEEN THE 07/12Z GFS/ECMWF SOLUTIONS...WITH THE GFS SOMEWHAT MORE ROBUST WITH MOISTURE VERSUS THE DRIER ECMWF. AT THIS TIME APPEARS THAT TUE-WED WILL BE THE PERIOD FOR THE LEAST CHANCE OF MEASURABLE RAINFALL. MADE ONLY VERY MINOR MODIFICATIONS TO THE GRIDDED DATA POP/WEATHER FIELDS THUR-SAT. THE UPSHOT...SHOULD STILL BE ENOUGH MOISTURE TO JUSTIFY A SLIGHT CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND TSTMS FROM TUCSON EWD/SWD THUR-SAT WITH PRECIP-FREE CONDITIONS ACROSS SE PINAL COUNTY AND WRN/CENTRAL PIMA COUNTY. MAX TEMPS SUN A FEW DEGS BELOW SEASONAL NORMALS FOLLOWED BY A WARMING TREND MON-TUE...THEN ABOVE NORMAL HIGH TEMPS EXPECTED TO OCCUR DURING THE MIDDLE AND LATTER PART OF THE UPCOMING WEEK. && .AVIATION...VALID 08/00Z-09/00Z SCT-NUMEROUS TSRA/SHRA THRU 08/06Z THEN PRECIP DECREASING TO ISOLATED COVERAGE BY DAYBREAK SUNDAY. SCT TSRA/SHRA DEVELOPING MAINLY KTUS VICINITY EWD AROUND 18Z SUNDAY AND CONTINUING SUNDAY AFTERNOON. CLOUD DECKS GENERALLY 10-15K FT AGL THIS PERIOD ALTHOUGH MVFR CEILINGS/VSBYS ASSOCIATED WITH THE STRONGEST TSRA. SURFACE WIND THRU SUNDAY AFTERNOON MAINLY SELY-SWLY LESS THAN 10 KTS. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...NO FIRE WEATHER CONCERNS AT THIS TIME. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. BF WEATHER.GOV/TUCSON
Hazardous weather outlook, Aug 7, 9:55 AM MST, 10 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 955 AM MST SAT AUG 7 2010 AZZ019-029>035-081700- NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 955 AM MST SAT AUG 7 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND MOVE NORTHWARD THROUGH THE EVENING HOURS AND CONTINUE OVERNIGHT. THE MAIN THREAT WILL BE STRONG AND DAMAGING WIND GUSTS IN EXCESS OF 60 MPH. VERY HEAVY RAIN IN EXCESS OF AN INCH PER HOUR COULD LEAD TO FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A GENERAL DOWNTURN IN THE MONSOON WILL BEGIN SUNDAY AND CONTINUE THROUGH THURSDAY...WITH ONLY ISOLATED THUNDERSTORMS EXPECTED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WEATHER.GOV/TUCSON
In the hours before
Special weather statement, Aug 7, 4:07 PM MST, 4 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 407 PM MST SAT AUG 7 2010 AZZ031-072345- WESTERN PIMA COUNTY AZ- 407 PM MST SAT AUG 7 2010 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PIMA COUNTY UNTIL 445 PM MST... AT 358 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES NORTH OF ORGAN PIPE NATIONAL MONUMENT ALONG HIGHWAY 85...MOVING NORTH AT 5 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...KUAKATCH...GUNSIGHT...AND WHY. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3233 11280 3224 11257 3198 11269 3203 11289 TIME...MOT...LOC 2307Z 198DEG 5KT 3209 11276 PYTLAK
Special weather statement, Aug 7, 4:47 PM MST, 3 hours 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 447 PM MST SAT AUG 7 2010 AZZ031-032-080030- TOHONO OODHAM NATION AZ-WESTERN PIMA COUNTY AZ- 447 PM MST SAT AUG 7 2010 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PIMA COUNTY...AND WESTERN PORTIONS OF THE THE TOHONO OODHAM NATION...UNTIL 530 PM MST... AT 442 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A BAND FROM 9 JUST NORTHWEST OF AJO TO 25 MILES EAST OF ORGAN PIPE NATIONAL MONUMENT...MOVING NORTHEAST AT 10 MPH. WIND GUSTS UP TO 45 MPH...PEA SIZED HAIL...FREQUENT LIGHTNING...AND UP TO AN INCH OF RAIN IS EXPECTED WITH THESE STORMS. AREAS AFFECTED BY THESE STORMS INCLUDE...AJO...WHY...GUNSIGHT...SANTA CRUZ...AND PISINIMO. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. DO NOT DRIVE INTO ANY FLOODED ROADWAYS. LAT...LON 3251 11276 3200 11220 3179 11254 3250 11317 TIME...MOT...LOC 2345Z 223DEG 7KT 3248 11298 3189 11238 PYTLAK
Local storm report, Aug 7, 7:23 PM MST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
723 PM MST SAT AUG 07 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HEAVY RAIN 4 SSE SIERRA VISTA 31.50N 110.27W
08/07/2010 M2.00 INCH COCHISE AZ TRAINED SPOTTER
FALLING AT A MEASURED AVERAGE OF 2 TO 3 INCHES PER HOUR
WITH A MAXIMUM READING OF 6 INCHES PER HOUR.
&&
MINNICKLocal storm report, Aug 7, 8:23 PM MST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
823 PM MST SAT AUG 07 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM FLASH FLOOD N HUACHUCA CITY 31.63N 110.34W
08/07/2010 COCHISE AZ LAW ENFORCEMENT
RIGHT LANE OF HIGHWAY 90 UNDER WATER NORTH OF HUACHUCA
CITY.
&&
MINNICKThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 6:20 PM MST | Areal Flood Advisory | TWC | Cochise | 37 min |
| Aug 7, 6:53 PM MST | Flash Flood Warning | TWC | Cochise | 112 min |
| Aug 7, 7:17 PM MST | Areal Flood Advisory | TWC | Santa Cruz | 118 min |
| Aug 7, 8:35 PM MST | Areal Flood Advisory | TWC | Cochise, Pima, Santa Cruz | 115 min |
| Aug 7, 9:27 PM MST | Areal Flood Advisory | TWC | Pima | 2 hr |
Nearby
Flash Flood Warnings in Arizona, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.